Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 111, NWS Norman, OK

May 2, 2001Hardeman County, Texas

NWS Norman, OK issued this severe thunderstorm warning at May 2, 2001, 9:44 PM CDT for Hardeman County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 2, 2001, 9:44 PM CDT (02:44 UTC)
Expired
May 2, 2001, 10:15 PM CDT
In force
31 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hardeman County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2001-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2001-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-479 J/kg
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 030245
SVROKC

TXC197-030315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
944 PM CDT WED MAY 2 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDEMAN COUNTY IN NORTHERN TEXAS

* UNTIL 1015 PM CDT

* AT 944 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5
  MILES WEST OF GOODLETT...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE GOODLETT AND QUANAH

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO 65 MPH ARE LIKELY 
WITH THIS SEVERE THUNDERSTORM.

LAT...LON 3450 9999 3421 9996 3429 9959 3457 9995

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 8:25 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 2, 8:25 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT WED MAY 2 2001

CURRENT THINKING IS STILL VERY MUCH AS DAY SHIFT. 00Z SOUNDING STILL
SHOWS STRONG CAP ACROSS CENTRAL OK. WILL KEEP 20S GOING...BUT BEST
CHANCE WILL REMAIN ACROSS WESTERN AND NORTHWEST OKLAHOMA FOR THIS
EVENING. WILL MAKE SOME MINOR CHANGES...BUT OVERALL THINGS LOOK
GOOD.

30

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, May 2, 6:21 PM CDT, 3 hours 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT WED MAY 02 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0611 PM    6 ONW REYDON               OK   1.25 INCH HAIL
05/02/01   ROGER MILLS                    REPORTED BY PUBLIC

TL
Local storm report, May 2, 6:45 PM CDT, 2 hours 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT WED MAY 02 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    9 S ARNETT                OK   .75 INCH HAIL
05/02/01   ELLIS                          PUBLIC REPORT

KT
Local storm report, May 2, 7:13 PM CDT, 2 hours 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT WED MAY 02 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0704 PM    6 iW HARMON                OK   1.00 INCH HAIL
05/02/01   ELLIS                          PUBLIC REPORT

KT
Local storm report, May 2, 7:22 PM CDT, 2 hours 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT WED MAY 02 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0705 PM    HARMON                    OK   .75 INCH HAIL
05/02/01   ELLIS                          PUBLIC REPORT

0710 PM    10 S TANGIER              OK   1.00 INCH HAIL
05/02/01   WOODWARD                       PUBLICb REPORT

KT
Local storm report, May 2, 8:43 PM CDT, 1 hour 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
843 PM CDT WED MAY 02 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 PM    14 N CHESTER              OK   .88 INCH HAIL
05/02/01   MAJOR                          PUBLIC REPORT

KT

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.